MAUDE Adverse Event Report: STRYKER GMBH CROSS PLATE MTP, RIGHT ANCHORAGE; PLATE, FIXATION, BONE

STRYKER GMBH CROSS PLATE MTP, RIGHT ANCHORAGE; PLATE, FIXATION, BONE
Catalog Number PLP14342
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the plate broke between week 2 and week 6 after the implantation.Postoperatively, no screw loosening was detected.The plate had to be removed and a new arthrodesis had to be done.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed.Based on investigation, the root cause was attributed to a patient related issue.The failure was caused by fatigue of the material following overloading.The visual inspection showed that the plate broke at the level of the compression ramp.The microscopic investigation revealed that the breakage is a typical fatigue fracture.The dark colored region and the shiny surface are the two indicators for the fatigue fracture type.An extended and or an early overloading of the plate can lead to such event.As a reminder, the ifu states: "]the product does not allow the immediate resumption of activity by the patient and is not designed to support an immediate load.Immobilization is necessary during the osteosynthesis." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
CROSS PLATE MTP, RIGHT ANCHORAGE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8453745
Report Number0008031020-2019-00315
Device Sequence Number18939912
Product Code HRS
UDI-Device Identifier07613252260608
UDI-Public07613252260608
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberPLP14342
Device Lot NumberY12312
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2019
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer04/09/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight80